FET#1 Day 7 – So.Much.Estrogen.

  
This past week has been rough. In many ways, I would rather be doing the stim injections than be on this estrogen. They didn’t make me feel as bad or as crazy. I know that I need to take it, but I dread when 6PM or 6AM rolls around and it’s time for my next dose. Each dose is making me feel worse and I was hoping that my body would get used to it, or that I would get used to the side effects. We are 7 days in and so far, neither of those are in sight.

  
The physical side effects I can handle. I can handle the persistent headache, never-ending nausea, lack of appetite, diarrhea, flu-like symptoms and night sweats. It’s no walk in the park, but those are manageable. I am able to take Tylenol and Peptobismol. I eat small, tolerable meals and rest as much as possible. I drink plenty of fluids and Chris has been picking up my slack around the house so I can rest, relax and not strain myself too much.

The emotional side effects are what are making this so much worse for me. I have been dealing with anxiety for most of my life. It has come in waves over the years and most of the time I have been able to keep it under control or at bay with medications, yoga and/or therapy. Last year was very difficult for both my husband and I (you can read about that here) and we have been able to persevere by relying on each other and getting a little help from Zoloft. I went on it last October because my anxiety got so bad that I didn’t want to leave the house. I wouldn’t answer the phone because I was afraid it was going to be more bad news. For about a month straight last year, every time I answered the phone it was bad test results, a cancer diagnosis, a death…one thing after another. I couldn’t take it anymore. I felt like I was always looking over my shoulder just waiting for the next shoe to drop. I couldn’t sleep. The Zoloft was able to help me get perspective on everything and when I discussed with the RE whether or not to stay on it during IVF and pregnancy, we both found the benefits outweighed the risks as the stress the anxiety causes me could negatively affect the pregnancy. That is how bad it was.

  
Each passing day on this estrogen I get worse. My anxiety is coming back and I feel like I am losing perspective on the whole situation again. It’s getting harder for me to joke around. I am not smiling and am not my normal positive self. Which is making dealing with everything with IVF that much harder. If you can’t remain positive and focused on the end game, then each injection and each procedure is that much worse.

  
On a happier note, my parents safely returned from their trip to Europe and they brought back some nice gifts. I collect the Hard Rock Cafe bears and my life’s goal is to have one from every Hard Rock Cafe. So far I have a ton from the states but only London, Edinburgh and Paris from overseas. Well, now I can add Prague and Budapest to that collection! They brought back some shot glasses for Chris and a small bottle of absinthe. The real absinthe with wormwood that’s not sold over in the U.S. I tried it last time I was in England and never again. It was awful. Chris didn’t believe me. He excitedly took a nice, big swig last night and is still paying for it over 12 hours later! He said it was the worst idea he has had in a long time! My parents also brought back some gifts for the babies. They brought a Baby’s First Mozart CD, baby bibs from Hard Rock Cafe in Prague and two little Stieff bears. They are super soft and cuddly! It was so sweet of them to bring gifts for the babies. Hopefully we will be able to give them to them next summer!

Things I have cried at today:

  • Bachelor in Paradise – because I really thought Carly and Kirk would make it. Kirk is a jerk…
  • House, MD – because the dad had to chose to save mom or baby. He chose baby. 
  • I then asked Chris what he would do in the same situation and it turned into me sobbing into his shirt begging him not to kill me
  • Cute old people kissing on a commercial
  • Because the cat stole my paint brush

If I wasn’t going to sleep right now I bet there would be more! Any advice on dealing with all of the above and making it through this alive bad in one (hopefully sane) is much appreciated!

Advertisements

8 responses to “FET#1 Day 7 – So.Much.Estrogen.

  1. oh yeah. been there and done that CRIED in front of my boss. so embarrassing but I was too sad to care.

    Liked by 1 person

  2. I am also currently drowning in estrogen and anxiety, and it royally sucks. Try to take things one day at a time and remember that this won’t last forever (I am trying to tell myself the same thing as I type this). Hope you are feeling more like yourself soon!

    Liked by 2 people

  3. Ugh, the estrogen made me weepy and irrationally emotional. Just get through one day at a time like the commenter above said. It really is true. Peace 🙂

    Liked by 2 people

  4. Oh yes, lovely estrogen. Take it one hour at a time if one day at a time seems too much. Your humor still comes through in your writing even when you are feeling like this (the cat stole my paintbrush, now I got a chuckle out of that) I hope he returned it. Feel better! It won’t be forever. Bigs hugs going your way.

    Liked by 1 person

  5. Thank you for posting this, I can so relate. I am on wstrogen now in the run up to my frozen cycle transfer and am just at completely down and weepy. I have lost count of how many times I have cried at work and the anxiety is pretty bad too, although nothing like what I felt on Provera after egg retrieval. It really helps to read your post. I hope you’re doing well.

    Liked by 1 person

  6. I’m 2 weeks out from my first FET right now, and I’m loving your blog!

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s